The overall rating of a review is different from a simple average of all individual ratings.
Share this review on
The thing that makes me laugh about Night Nurse is that the packaging states "AND SO AIDS RESTFUL SLEEP" and then you read the health warning which states the obvious "Warning, may cause drowsiness"!! Seeing as this is the whole point of taking the product is seems a bit silly, but of course they have to warn you about everything nowadays.
Night Nurse is available from all good chemists. Boots sell it for £4.69 for 160ml. Boots also sell a good own brand one, which is a bit cheaper, I think it is called Nirolex, but I will have to check that. The assistants will give you the right stuff though, if you ask for their own brand of Night Nurse, but you do have to take 30ml instead of 20ml. It still does the job the same though.
You take the medicine, from a dose cup that is provided, shortly before going to bed. The dose is 20ml, or 4 teaspoonfuls.
The colour is bright green and it does not taste wonderful, but it certainly does the trick.
I used to spend all night coughing and with a runny nose whenever I had a cold, but not any more. I swear by Night Nurse and always have a bottle in the cupboard now to take when I have a cold or flu. I also sometimes take it if I have a headache.
I have always been fine the next day, although I have heard of people who get knocked out totally by it and feel groggy the next day.
Night Nurse contains:
1000mg paracetamol, which is a painkiller,
20mg Promethazine Hydrochloride, which is an antihistamine
15 mg Dextromethorphan Hydrobromide, which is a cough suppressant
and also contains 18% ethyl alcohol, along with various flavourings and colourings.
As with all medicines, please read the leaflet before taking it, as there are quite a few people who should not take this medicine due to its possible side effects. And also watch your total paracetamol intake during the day. It does warn you not to take it if you have already had 4 doses of paracetamol.
I would recommend this product to anyone who has a bad cold and it stops them sleeping.
THESE ARE THE ACTUAL NOTES FROM THE PACKAGING.
This product should not be taken along with any other medications containing paracetamol.
May cause drowsiness. If affected do not drive or operate machinery. Avoid alcoholic drink.
Do not take more than 1 dose in 24 hours.
Always read the product information before taking this medicine.
Consult your doctor or pharmacist if you have an underlying medical condition, are taking any other medication or complementary therapy, or if symptoms persist. Seek advice before using if you are breast feeding, pregnant, planning to become pregnant, or suffer from allergies. Keep all medicines out of the reach of children.
Night Nurse is manufactured by Wrafton Laboratories, Braunton, North Devon, for GlaxoSmithKline Ltd.